Minnesota, 2010

Blizzard in Minnesota, December 11, 2010

December 11, 2010 · NWS FSD · 8 events in 8 counties and zones

Snowfall ranging from 5 to 10 inches was accompanied by sustained northwest winds which reached 40 mph at times, with gusts as high as 55 mph. The snowfall, strong winds, and existing snow cover resulted in widespread blizzard conditions.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FSD wrote it up.

Snowfall ranging from 5 to 10 inches was accompanied by sustained northwest winds which reached 40 mph at times, with gusts as high as 55 mph. The snowfall, strong winds, and existing snow cover resulted in widespread blizzard conditions. Travel was made impossible in much of the area. There were several accidents and vehicles going into ditches, attributed to slick roads and low visibilities. Several motorists were stranded. Businesses were forced to close, and several school and other weekend activities were canceled or postponed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Dec 10, 1:55 PM CST, 10 hours 5 minutes earlier.

Area forecast discussion, Dec 10, 1:55 PM CST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
255 PM CDT FRI DEC 10 2010

.DISCUSSION...
MAIN FOCUS WILL BE ON THE WEATHER TONIGHT AND TOMORROW AS DEVELOPING
LOW PRESSURE MOVES ACROSS THE AREA. RADAR SHOWING RAIN SHOWERS
ACROSS SE SD AND NW IA AS OF 20Z...AND A FEW LOCATIONS INDICATING
PRECIPITATION REACHING THE GROUND. THIS POCKET OF SHOWERS WILL MOVE
INTO SW MN AND IS EXPECTED TO INCREASE IN INTENSITY AS IT RIDES
ACROSS A MIDLEVEL BNDRY. COLD AIR WITH SUB FREEZING TEMPERATURES IS
LOCKED IN OVER SNOW COVERED AREAS THIS AFTERNOON. THIS SHALLOW COLD
LAYER WILL BE SUPPORTIVE OF FREEZING RAIN...AS PRECIPITATION MOVES
ACROSS SW MN. THERE SHOULD BE TRANSITION ZONE NEAR MML AND
BKX...WHERE COLD LAYER MAY BE DEEP ENOUGH FOR ALL SNOW...BUT THE
MAIN TYPE SHOULD BE FREEZING RAIN THROUGH THIS EVENING. COULD BE UP
TO ONE TENTH OF AN INCH OF ICE ACCUMULATION IN A SOME PLACES.
FREEZING RAIN ADVISORY IS IN PLACE FOR MOST OF SW MN THROUGH
MIDNIGHT TONIGHT...THEN CONVERTS TO A BLIZZARD WARNING.

VERY TIGHT TEMPERATURE GRADIENT BETWEEN SNOW BOUND AND SNOW FREE
AREAS TODAY. TEMPERATURE IN ATY 16 DEG F AT 20Z...AND 42 DEG F IN
HON. THE COLD AIR WILL INITIALLY LEAK IN ACROSS THE NRN CWA THIS
EVENING...AND THEN MAKE A MORE RAPID ADVANCE SEWRD TONIGHT AS LOW
PRESSURE WINDS UP ACROSS NRN IA/SRN MN. TEMPERATURES COULD EASILY
DROP 20 DEGS F IN A FEW HOURS AS COLD FRONT PROGRESSES. WHILE THERE
IS A CHANCE FOR A BRIEF PERIOD OF FREEZING RAIN OVER MUCH OF THE CWA
TONIGHT...THE LAYER OF SUB FREEZING TEMPERATURES WILL RAPIDLY
DEEPEN...QUICKLY CHANGING ANY BRIEF PERIOD OF FREEZING RAIN TO SNOW.
WARM LAYER WILL REMAIN OVER MOST OF NW IA UNTIL LATE TONIGHT...
KEEPING ANY PRECIPITATION AS RAIN...THEN COLD AIR WILL COME IN
CHANGING THINGS TO SNOW.

STILL SOME QUESTION AS TO HOW QUICKLY THE SYSTEM WILL MOVE TO THE
EAST TONIGHT AND EARLY TOMORROW...WHICH WOULD HAVE SOME AFFECT ON
SNOW AMOUNTS. THINKING THE GFS WAS A BIT TOO FAST BUT NAM TO
SLOW...SO WENT WITH SOME SORT OF COMPROMISE. REGARDLESS OF HOW FAST
THE SYSTEM PROGRESSES EWRD...FALLING SNOW COMBINED WITH 30 TO 40
MPH WINDS WILL PRODUCE NEAR ZERO VISIBILITIES ACROSS SW MN AND
PORTIONS OF NW IA. THE I29 CORRIDOR IS ALSO SUSCEPTIBLE TO THESE
CONDITIONS...ESPECIALLY WITH A SLOWER STORM EVOLUTION. HIGHEST SNOW
AMOUNTS SHOULD BE NEAR MML AND MWM...WHERE AROUND 7 INCHES OF SNOW
IS EXPECTED. THERE IS ALREADY 6 TO 12 INCHES ON THE GROUND IN THESE
LOCATIONS...SO ADDITIONAL SNOW TONIGHT AND TOMORROW WILL PRODUCE
SIGNIFICANT BLOWING AND DRIFTING. TRAVEL WILL BE DIFFICULT
IF NOT IMPOSSIBLE. WINTER WEATHER ADVISORIES AND BLIZZARD WARNING
HAVE BEEN POSTED. A WIND ADVISORY IS IN EFFECT FOR S CNTRL SD WHERE
SNOW AMOUNTS ARE EXPECTED TO BE MINIMAL...BUT 30 TO 40 MPH WINDS
WILL BE COMMON. SNOW WILL DISSIPATE FROM WEST TO EAST ACROSS THE CWA
ON SATURDAY...WITH LIGHT SNOW POSSIBLE INTO THE FAR ERN TIER OF
COUNTIES UNTIL SAT EVENING. /97

SNOW WINDS DOWN EARLY SATURDAY EVENING...FOLLOWED BY CLEARING AND
BITTER COLD AS SURFACE RIDGE NOSES SOUTHWARD THROUGH THE CENTRAL
DAKOTAS. WITH RIDGE AXIS NEAR THE FAR WESTERN CWA...NORTHERLY WINDS
WILL STAY UP ACROSS THE EAST THROUGH THE DAY SUNDAY AND INTO SUNDAY
EVENING. FRESH SNOW COVER COMBINED WITH ARCTIC AIRMASS WILL RESULT
IN OVERNIGHT LOWS OF -10 TO -15F ACROSS THE NORTHEAST 1/2 OF THE CWA
SATURDAY NIGHT...WITH SUB-ZERO HIGHS IN MANY OF THESE AREAS SUNDAY.
THIS COMBINED WITH THE CONTINUED GUSTY WINDS WILL PRODUCE AT LEAST
ADVISORY LEVEL WIND CHILL READINGS...WITH POTENTIAL FOR WIND CHILL
WARNING LEVEL ACROSS THE NORTHEAST WHERE THE COLDEST TEMPERATURES
AND STRONGER WINDS WILL BE CO-LOCATED. WILL HOLD OFF ISSUING ANY
HEADLINES FOR THE WIND CHILLS UNTIL THE SNOW EVENT BEGINS TO WIND
DOWN.

12Z RUNS OF NAM/GFS A LITTLE SLOWER TO PUSH THE SURFACE RIDGE EAST
SUNDAY NIGHT/MONDAY...WHICH WILL DELAY WARMUP AND ASSOCIATED LIGHT
WARM ADVECTION PRECIP LATE SUNDAY NIGHT/MONDAY. HAVE TRIMMED LATE
SUNDAY NIGHT POPS TO JUST A SLIGHT CHANCE WEST OF THE JAMES RIVER...
WITH A LOW CHANCE OF SOME LIGHT SNOW INTO THE WESTERN HALF OF THE
CWA MONDAY MORNING BEFORE WEAK UPPER WAVE SLIDES BY AND CHANCES
DIMINISH IN THE AFTERNOON. MOST AREAS SHOULD SEE HIGHS MONDAY ABOUT
10 DEGREES WARMER THAN SUNDAY...THOUGH PARTS OF SOUTHWEST MINNESOTA
WILL STILL STRUGGLE TO CLIMB ABOVE ZERO ON MONDAY AS SURFACE RIDGE
AXIS WILL PROVIDE LITTLE MIXING POTENTIAL OVER FRESH SNOW COVER.

LONGER RANGE TUESDAY THROUGH FRIDAY BEGINS WITH WEAK UPPER LEVEL
RIDGING AND WARM ADVECTION SPREADING ACROSS THE AREA. 12Z GFS
BEGINNING TO BACK OFF SOUTHERN EXTENT OF AVAILABLE MOISTURE ON
TUESDAY...HOLDING BETTER PRECIP CHANCES TO THE NORTHWEST NEAR THE
LEADING EDGE OF UPPER WAVE. WILL NOT PULL POPS COMPLETELY AT THIS
POINT...BUT HAVE TRIMMED BACK IN THE SOUTHERN PARTS OF THE CWA NEAR
THE MISSOURI VALLEY. MODELS CONTINUE TO LIFT LIGHT PRECIP INTO THE
EASTERN CWA TUESDAY NIGHT/WEDNESDAY WITH THE WARM ADVECTION...BUT
WITH MOISTURE ALREADY IN QUESTION ON TUESDAY AND FRONTAL BOUNDARY
MOVING INTO COLDER AND RELATIVELY DRIER AIRMASS TO THE EAST...WILL
HOLD OFF ADDING ANY FURTHER POPS AT THIS TIME.

WILL KEEP REMAINDER OF EXTENDED PERIOD DRY FOR NOW...WITH UPPER WAVE
SLIDING OFF TO THE NORTH WEDNESDAY NIGHT/THURSDAY AND SURFACE RIDGE
WORKING SOUTHWARD THROUGH THE END OF THE WEEK. WITH LINGERING SNOW
COVER ALREADY IN PLACE ACROSS SOUTHWEST MINNESOTA...EXPECTED NEW
SNOW OVER THE NEXT 24 HOURS ACROSS THIS SAME AREA...AND EASTERLY
FLOW COMING OFF BROAD AREA OF SNOW COVER ACROSS SRN MN...WILL KEEP
TEMPS IN THE NORTHEAST 1/3 OF THE CWA COLDER THAN NATIONAL GUIDANCE
VALUES...ACTUALLY PRETTY CLOSE TO MOST INCOMING GUIDANCE FROM 12Z
MODEL RUNS.     /JH

&&

.AVIATION...
IFR-LOW MVFR CIGS SAGGING SWD ACROSS NERN SD THIS AFTERNOON WILL
AFFECT NORTHERN PARTS OF THE CWA INCLUDING KHON THIS EVENING.
IFR-LIFR CIGS/VSBYS IN BR ALSO PERSISTING ALONG/EAST OF THE BUFFALO
RIDGE WITH EASTERLY FLOW TRAPPING COLD AIR/MOISTURE ALONG THE EAST
SIDE OF THE RIDGE. ASIDE FROM THESE TWO AREAS OF LOW CIGS...EXPECT
DEVELOPING SURFACE LOW IN SWRN SD TO TRAVEL EAST THROUGH FAR SRN SD
INTO NRN IA TONIGHT...WITH SNOW AND INCREASING NLY WINDS PRODUCING
BLOWING SNOW NEAR/EAST OF THE JAMES RIVER LATER TONIGHT THROUGH
SATURDAY. BLIZZARD CONDITIONS LIKELY OVER MUCH OF SWRN MN...EAST
CENTRAL SD AND INTO THE IOWA GREAT LAKES AREA LATE TONIGHT INTO
SATURDAY...WITH SFC WNDS AOA 30KTS AND FREQUENT VSBYS AOB 1/4SM IN
SN/BLSN EXPECTED IN THESE AREAS AFTER 11/06Z. SLIGHTLY LIGHTER
SNOWFALL EXPECTED FROM KHON-KFSD...THOUGH FREQUENT VSBYS BLO 1SM
STILL LIKELY IN THESE AREAS LATE TONIGHT THROUGH AT LEAST MIDDAY
SATURDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WINTER WEATHER ADVISORY FROM 3 AM TO 9 PM CST SATURDAY FOR
     IAZ012-020-021-031-032.

     BLIZZARD WARNING FROM 3 AM TO 9 PM CST SATURDAY FOR IAZ001>003-
     013-014-022.

MN...BLIZZARD WARNING FROM MIDNIGHT TONIGHT TO 9 PM CST SATURDAY FOR
     MNZ071-072-080-081-089-090-097-098.

     FREEZING RAIN ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MNZ071-072-
     080-081-089-090-097.

NE...WINTER WEATHER ADVISORY FROM 3 AM TO 9 PM CST SATURDAY FOR
     NEZ014.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST
     SATURDAY FOR NEZ013.

SD...WINTER WEATHER ADVISORY FROM 3 AM TO 9 PM CST SATURDAY FOR
     SDZ071.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY FOR
     SDZ050-052-057>060-063>065-068-069.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST
     SATURDAY FOR SDZ038-039-053>055-061-062-066-067-070.

     BLIZZARD WARNING FROM MIDNIGHT TONIGHT TO 9 PM CST SATURDAY FOR
     SDZ040-056.

&&
Hazardous weather outlook, Dec 10, 1:34 PM CST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
134 PM CST FRI DEC 10 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
134 PM CST FRI DEC 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
A RAPIDLY INTENSIFYING WINTER STORM WILL DEVELOP ACROSS THE AREA
TODAY AND TONIGHT. LIGHT FREEZING RAIN IS EXPECTED TO DEVELOP
OVER
SOUTHWESTERN MINNESOTA LATE THIS AFTERNOON AND CONTINUE INTO THIS
EVENING. UPWARDS OF ONE TENTH OF AN INCH OF FREEZING RAIN IS
POSSIBLE...MAKING UNTREATED SURFACES ICY. AS THE FREEZING RAIN
ENDS THIS EVENING...SNOW WILL BEGIN DEVELOPING ALONG THE HIGHWAY
14 CORRIDOR IN EAST CENTRAL SOUTH DAKOTA...AND SOUTHWEST
MINNESOTA. SNOW WILL SPREAD SOUTH ACROSS SOUTHEAST SOUTH DAKOTA
AND INTO NORTHWEST IOWA LATE TONIGHT...WHILE A STRONG COLD FRONT
WILL INCREASE WINDS TO 25 TO 35 MPH. STRONG WINDS WILL PRODUCE
BLOWING AND DRIFTING SNOW...AND NEAR NEAR ZERO
VISIBILITIES...MAKING TRAVEL DANGEROUS ACROSS MUCH OR THE AREA
TONIGHT. THE HIGHEST SNOWFALL AMOUNTS THROUGH SATURDAY AFTERNOON
ARE EXPECTED TO BE ALONG AND NORTH OF A LINE FROM BOOKINGS SOUTH
DAKOTA TO SPENCER IOWA...WHERE 4 TO 6 INCHES OF SNOW ACCUMULATION
IS EXPECTED. AS MUCH AS 8 INCHES OF SNOW IS POSSIBLE NEAR
MARSHALL TO WINDOM MINNESOTA AREA. LESSER AMOUNTS OF 1 TO 3
INCHES IS EXPECTED ACROSS A MAJORITY OF SOUTHEAST SOUTH DAKOTA
AND NORTHWEST IOWA...WITH LESS THAN 1 INCH EXPECTED IN SOUTH
CENTRAL SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY STRONG NORTHERLY WIND SATURDAY WILL CREATE WIDESPREAD
BLOWING SNOW MAINLY ALONG AND EAST OF INTERSTATE 29...AND ACROSS
SOUTHWEST MINNESOTA AND NORTHWEST IOWA. SOME BLOWING SNOW WILL
ALSO BE POSSIBLE INTO THE JAMES VALLEY OF SOUTH DAKOTA.
VISIBILITIES WILL BE WORST DURING TIMES OF FALLING SNOW...WITH
SNOW EXPECTED TO GRADUALLY TAPER OFF FROM WEST TO EAST ACROSS THE
AREA ON SATURDAY.

TEMPERATURES WILL WILL BE STEADY TO SLOWLY FALLING IN THE SINGLE
DIGITS SATURDAY...THEN FALLING BELOW ZERO SATURDAY NIGHT. COLD
TEMPERATURES COMBINED WITH STRONG WINDS WILL PRODUCE WIND CHILLS
OF 15 TO 25 DEGREES BELOW ZERO DURING THE DAY SATURDAY...AND
DANGEROUS WIND CHILLS OF 25 TO 35 BELOW ZERO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

97

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 blizzard. Local standard time, as filed.

Blizzard, Lincoln

When
December 11, 12:00 AM CST to 9:00 PM CST
Where
Lincoln forecast zone
Reported by
Law Enforcement
Coordinates
44.413, -96.267 (the zone’s center; the record gives no point)

Snowfall of 5 to 7 inches, existing snow cover, and northwest winds gusting to over 50 mph combined to cause widespread blizzard conditions with frequent zero visibilities and dangerous wind chills. The storm made travel difficult to impossible, with several accidents reported, and some motorists becoming stranded. Numerous businesses were forced to close, and weekend activities including some school events were canceled or postponed.

Blizzard, Lyon

When
December 11, 12:00 AM CST to 9:00 PM CST
Where
Lyon forecast zone
Reported by
Trained Spotter
Coordinates
44.414, -95.839 (the zone’s center; the record gives no point)

Snowfall of 5 to 8 inches, existing snow cover, and northwest winds gusting to over 50 mph combined to cause widespread blizzard conditions with frequent zero visibilities and dangerous wind chills. The storm made travel difficult to impossible, with several accidents reported, and some motorists becoming stranded. Numerous businesses were forced to close, and weekend activities including some school events were canceled or postponed.

Blizzard, Pipestone

When
December 11, 12:00 AM CST to 9:00 PM CST
Where
Pipestone forecast zone
Reported by
Trained Spotter
Coordinates
44.023, -96.259 (the zone’s center; the record gives no point)

Snowfall of 5 to 7 inches, existing snow cover, and northwest winds gusting to over 50 mph combined to cause widespread blizzard conditions with frequent zero visibilities and dangerous wind chills. The storm made travel difficult to impossible, with several accidents reported, and some motorists becoming stranded. Numerous businesses were forced to close, and weekend activities including some school events were canceled or postponed.

Blizzard, Murray

When
December 11, 12:00 AM CST to 9:00 PM CST
Where
Murray forecast zone
Reported by
Law Enforcement
Coordinates
44.022, -95.763 (the zone’s center; the record gives no point)

Snowfall of 6 to 9 inches, existing snow cover, and northwest winds gusting to over 50 mph combined to cause widespread blizzard conditions with frequent zero visibilities and dangerous wind chills. The storm made travel difficult to impossible, with several accidents reported, and some motorists becoming stranded. Numerous businesses were forced to close, and weekend activities including some school events were canceled or postponed.

Blizzard, Cottonwood

When
December 11, 12:00 AM CST to 9:00 PM CST
Where
Cottonwood forecast zone
Injuries
2 direct, 0 indirect
Reported by
Trained Spotter
Coordinates
44.007, -95.181 (the zone’s center; the record gives no point)

Snowfall of 6 to 9 inches, existing snow cover, and northwest winds gusting to over 50 mph combined to cause widespread blizzard conditions with frequent zero visibilities and dangerous wind chills. The storm made travel difficult to impossible, with several accidents reported, and some motorists becoming stranded. One caravan of 5 vehicles became stuck just north of Bingham Lake for an extended period before being rescued; two people in the group suffered frostbite. Numerous businesses were forced to close, and weekend activities including some school events were canceled or postponed.

Blizzard, Rock

When
December 11, 12:00 AM CST to 9:00 PM CST
Where
Rock forecast zone
Reported by
Trained Spotter
Coordinates
43.675, -96.253 (the zone’s center; the record gives no point)

Snowfall of 5 to 8 inches, existing snow cover, and northwest winds gusting to over 50 mph combined to cause widespread blizzard conditions with frequent zero visibilities and dangerous wind chills. The storm made travel difficult to impossible, with several accidents reported, and some motorists becoming stranded. Interstate 90 was closed during the storm. Numerous businesses were forced to close, and weekend activities including some school events were canceled or postponed.

Blizzard, Nobles

When
December 11, 12:00 AM CST to 9:00 PM CST
Where
Nobles forecast zone
Reported by
Trained Spotter
Coordinates
43.674, -95.753 (the zone’s center; the record gives no point)

Snowfall of 7 to 10 inches, existing snow cover, and northwest winds gusting to over 50 mph combined to cause widespread blizzard conditions with frequent zero visibilities and dangerous wind chills. The storm made travel difficult to impossible, with several accidents reported, and some motorists becoming stranded. Interstate 90 was closed during the storm. Numerous businesses were forced to close, and weekend activities including some school events were canceled or postponed.

Blizzard, Jackson

When
December 11, 12:00 AM CST to 9:00 PM CST
Where
Jackson forecast zone
Reported by
Trained Spotter
Coordinates
43.674, -95.154 (the zone’s center; the record gives no point)

Snowfall of 6 to 9 inches, existing snow cover, and northwest winds gusting to over 50 mph combined to cause widespread blizzard conditions with frequent zero visibilities and dangerous wind chills. The storm made travel difficult to impossible, with several accidents reported, and some motorists becoming stranded. Interstate 90 was closed during the storm. Numerous businesses were forced to close, and weekend activities including some school events were canceled or postponed.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274351, 274352, 274357, 274359, 274360, 274361, 274363, 274364.